Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Relaxation of Euler equations and hydrodynamic instabilities


Authors: Jean Duchon and Raoul Robert
Journal: Quart. Appl. Math. 50 (1992), 235-255
MSC: Primary 76C05; Secondary 35Q35, 76E99
DOI: https://doi.org/10.1090/qam/1162274
MathSciNet review: MR1162274
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present a relaxed version of incompressible Euler equations that permits foliated flows involving two velocities. These relaxed equations allow a two-phase evolution of some vortex sheets as an alternative to discontinuous solutions of Euler equations. In the case of two perfect fluids of different densities superposed one over the other, we show that this relaxation process yields a linearly well-posed two-phase solution.


References [Enhancements On Off] (What's this?)

  • [1] V. Arnold, Chapitres Supplémentaires de la Théorie des Équations Différentielles Ordinaires, Mir, Moscow, 1984 MR 898218
  • [2] C. Bardos and U. Frisch, Finite time regularity for bounded and unbounded ideal incompressible fluids using Hölder estimates, Lecture Notes in Math. vol. 565, Springer-Verlag, 1975, pp. 1-14 MR 0467034
  • [3] G. Birkhoff, Helmholtz and Taylor instability, Proc. Sympos. Appl. Math., vol. 13, Amer. Math. Soc., Providence, RI, 1962 MR 0137423
  • [4] Y. Brenier, The least action principle and the related concept of generalized flows for incompressible perfect fluids, J. Amer. Math. Soc. 2, 225-255 (1989) MR 969419
  • [5] R. Caflisch and O. Orellana, Long time existence for a slightly perturbed vortex sheet, Comm. Pure Appl. Math. 39, 807-838 (1986) MR 859274
  • [6] R. Caflisch and O. Orellana, Singular solutions and well posedness for the evolution of vortex sheets, SIAM J. Math. Anal. 20, 293-307 (1989) MR 982661
  • [7] J. R. Chan-Hong, Sur quelques problèmes à frontière libre en hydrologie, Thèse, Université de Lyon, 1987
  • [8] P. Comte, M. Lesieur, and J. P. Chollet, Simulation numérique d'un jet plan turbulent, C. R. Acad. Sci. Paris Ser. II Méc. Phys. Chim. Sci. Univers. Sci. Terre 305, 1037-1044 (1987)
  • [9] R. Di Perna, Measure-valued solutions to conservation laws, Arch. Rational Mech. Anal. 88, 223-270 (1985) MR 775191
  • [10] R. Di Perna and A. Majda, Reduced Hausdorff dimension and concentration-cancellation for two-dimensional incompressible flow, J. Amer. Math. Soc. 1, 59-95 (1988) MR 924702
  • [11] J. Duchon and R. Robert, Solutions globales avec nappe tourbillonnaire pour les équations d'Euler dans le plan, C. R. Acad. Sci. Paris Sér. I Math. 302, 183-186 (1986) MR 832068
  • [12] J. Duchon and R. Robert, Elargissement diphasique d'une nappe tourbillonnaire en dynamique du fluide parfait incompressible, C. R. Acad. Sci. Paris Sér. I Math. 305, 701-704 (1987) MR 917601
  • [13] J. Duchon and R. Robert, Global vortex sheet solutions of Euler equations in the plane, J. Differential Equations 73, 215-224 (1988) MR 943940
  • [14] J. Duchon and R. Robert, Estimation d'opérateurs intégraux du type de Cauchy dans les échelles d'Ovsjannikov et applications, Ann. Inst. Fourier 36, 83-95 (1986) MR 840714
  • [15] J. Duchon and R. Robert, Sur quelques problèmes à frontière libre analytique dans le plan, Séminaire Bony-Sjöstrand-Meyer, Exposé no. X, janvier 1985 MR 819776
  • [16] J. Duchon and R. Robert, to appear
  • [17] T. Kato, Non stationary flows of viscous and ideal fluids in R$ ^{3}$, J. Funct. Anal. 9, 296-305 (1972)
  • [18] R. Krasny, Desingularization of periodic vortex sheet roll-up, J. Comp. Phys. 65, 292-313 (1986) MR 851670
  • [19] D. W. McLaughlin, G. C. Papanicolaou, and O. R. Pironneau, Convection of microstructures and related problems, SIAM J. Appl. Math. 45, 780-797 (1985) MR 804006
  • [20] D. Serre, Large oscillations in hyperbolic system of conservation laws, Prépublication, Université de St. Etienne, 1987 MR 1007376
  • [21] C. Sulem, Thesis, University Paris-Nord, 1983
  • [22] C. Sulem, P. L. Sulem, C. Bardos, and U. Frisch, Finite time analyticity for the two and three dimensional Kelvin-Helmholtz instability, Comm. Math. Phys. 80, 485-516 (1981) MR 628507
  • [23] L. C. Young, Lectures on the Calculus of Variations, Saunders, Philadelphia, 1969 MR 0259704
  • [24] J. M. Delort, Existence de nappes de tourbillon pour l'équation d'Euler dans le plan, Prépublication, Université Paris-Sud (1990)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76C05, 35Q35, 76E99

Retrieve articles in all journals with MSC: 76C05, 35Q35, 76E99


Additional Information

DOI: https://doi.org/10.1090/qam/1162274
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society